Alert archive / Hawaii / Gale Warnings in 2012

Gale Warning 6, NWS Honolulu, HI

December 16, 2012

NWS Honolulu, HI issued this gale warning at Dec 16, 2012, 3:12 PM HST. It took effect at Dec 17, 2012, 9:00 AM HST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 16, 2012, 3:12 PM HST (01:12 UTC)
In effect from
Dec 17, 2012, 9:00 AM HST
Expired
Dec 18, 2012, 3:31 PM HST
In force
31 hr
Issued by
NWS Honolulu, HI

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WHHW70 PHFO 170112
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
312 PM HST SUN DEC 16 2012

...HAZARDOUS WINDS AND HAZARDOUS SEAS TO CONTINUE...

.STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING A
FURTHER INCREASE IN THE TRADE WINDS THAT WILL CONTINUE FOR SEVERAL
DAYS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE HAZARDOUS SEAS.

PHZ120-121-171430-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-121217T1900Z/
/O.NEW.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
312 PM HST SUN DEC 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM HST MONDAY...
...GALE WARNING IN EFFECT FROM 9 AM MONDAY TO 6 PM HST TUESDAY...

* WINDS AND SEAS...THROUGH LATE MONDAY MORNING...EAST WINDS TO 30
  KNOTS AND ROUGH SEAS TO 14 FEET. BEGINNING LATE MONDAY
  MORNING...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ119-171430-
/O.EXT.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/
/O.NEW.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/
MAALAEA BAY-
312 PM HST SUN DEC 16 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM HST MONDAY...
...GALE WARNING IN EFFECT FROM 9 AM MONDAY TO 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 6 PM HST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM HST
MONDAY. 

* WINDS AND SEAS...THROUGH LATE MONDAY MORNING...NORTHEAST WINDS
  TO 30 KNOTS AND ROUGH SEAS TO 10 FEET. BEGINNING LATE MONDAY
  MORNING...NORTHEAST WINDS TO 35 KNOTS WITH ROUGH SEAS TO 11
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110-111-113>118-122>124-171430-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121219T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
312 PM HST SUN DEC 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-171430-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121219T0400Z/
KAUAI LEEWARD WATERS-
312 PM HST SUN DEC 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
TUESDAY...

* WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
5 follow-up statements
058 
WHHW70 PHFO 171330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST MON DEC 17 2012

...HAZARDOUS WINDS AND HAZARDOUS SEAS TO CONTINUE...

.STRENGTHENING HIGH PRESSURE NORTH OF THE ISLANDS WILL BRING A
FURTHER INCREASE IN THE TRADE WINDS THAT WILL CONTINUE FOR
SEVERAL DAYS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE
HAZARDOUS SEAS.

PHZ116-180230-
/O.EXT.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/
/O.EXA.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/
KAIWI CHANNEL-
330 AM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM HST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM HST
TUESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM HST
THIS MORNING. 

* WINDS AND SEAS...THROUGH LATE MONDAY MORNING...EAST WINDS TO 
  30 KNOTS AND ROUGH SEAS TO 14 FEET. BEGINNING LATE MONDAY 
  MORNING...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ120-121-180230-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121217T1900Z/
/O.CON.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
330 AM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
HST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
HST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM
HST THIS MORNING. 

* WINDS AND SEAS...THROUGH LATE MONDAY MORNING...EAST WINDS TO 
  30 KNOTS AND ROUGH SEAS TO 14 FEET. BEGINNING LATE MONDAY 
  MORNING...EAST GALES TO 35 KNOTS AND ROUGH SEAS TO 16 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ119-180230-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/
/O.CON.PHFO.GL.W.0006.121217T1900Z-121219T0400Z/
MAALAEA BAY-
330 AM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
HST TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
HST TUESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM
HST THIS MORNING. 

* WINDS AND SEAS...THROUGH LATE MONDAY MORNING...NORTHEAST WINDS 
  TO 30 KNOTS AND ROUGH SEAS TO 10 FEET. BEGINNING LATE MONDAY 
  MORNING...NORTHEAST WINDS TO 35 KNOTS WITH ROUGH SEAS TO 11 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110-111-113>115-117-118-122>124-180230-
/O.EXT.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS-
BIG ISLAND SOUTHEAST WATERS-
330 AM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-180230-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-121220T0400Z/
KAUAI LEEWARD WATERS-
330 AM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
WEDNESDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
230 
WHHW70 PHFO 171923
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
923 AM HST MON DEC 17 2012

...HAZARDOUS WINDS AND SEAS TO CONTINUE...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TO GALE FORCE
TRADE WINDS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE HAZARDOUS
SEAS.

PHZ120-121-180830-
/O.EXP.PHFO.SC.Y.0056.000000T0000Z-121217T1900Z/
/O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
923 AM HST MON DEC 17 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO
  35 KNOTS AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ116-119-180830-
/O.EXP.PHFO.SC.Y.0055.000000T0000Z-121217T1900Z/
/O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/
KAIWI CHANNEL-MAALAEA BAY-
923 AM HST MON DEC 17 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY. 

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO
  35 KNOTS AND ROUGH SEAS TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ123-124-180830-
/O.UPG.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/
/O.EXA.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
923 AM HST MON DEC 17 2012

...GALE WARNING IN EFFECT UNTIL 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET.

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO
  35 KNOTS AND ROUGH SEAS TO 16 FEET. PRECAUTIONARY/PREPAREDNESS
  ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110-111-113>115-117-118-122-180830-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
923 AM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-180830-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121220T0400Z/
KAUAI LEEWARD WATERS-
923 AM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
787 
WHHW70 PHFO 180118
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
318 PM HST MON DEC 17 2012

...HAZARDOUS WINDS AND SEAS TO CONTINUE...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TO GALE
FORCE TRADE WINDS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE
HAZARDOUS SEAS.

PHZ116-119>121-123-124-181430-
/O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
318 PM HST MON DEC 17 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

* WINDS AND SEAS...THROUGH EARLY TUESDAY EVENING...EAST WINDS TO
  35 KNOTS AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110-111-113>115-117-118-122-181430-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121220T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
318 PM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-181430-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121220T0400Z/
KAUAI LEEWARD WATERS-
318 PM HST MON DEC 17 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

* WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
436 
WHHW70 PHFO 181330
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
330 AM HST TUE DEC 18 2012

...HAZARDOUS WINDS AND SEAS TO CONTINUE...

.HIGH PRESSURE NORTH OF THE AREA WILL PRODUCE STRONG TO GALE
FORCE TRADE WINDS. THE FETCH OF STRONG TRADE WINDS WILL PRODUCE
HAZARDOUS SEAS.

PHZ116-119>121-123-124-190230-
/O.CON.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
330 AM HST TUE DEC 18 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* WINDS AND SEAS...THROUGH EARLY THIS EVENING...EAST WINDS TO 35
  KNOTS AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. MARINERS WITHOUT THE
PROPER VESSEL AND EXPERIENCE SHOULD REMAIN IN PORT UNTIL THE GALE
CONDITIONS END.

&&

$$

PHZ110-111-113>115-117-118-122-190230-
/O.EXT.PHFO.SC.Y.0055.000000T0000Z-121221T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
330 AM HST TUE DEC 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
THURSDAY. 

* WIND AND SEAS...EAST WINDS TO 30 KT AND ROUGH SEAS TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS WINDS AND SEAS ARE EXPECTED TO
PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PHZ112-190230-
/O.EXT.PHFO.SC.Y.0056.000000T0000Z-121221T0400Z/
KAUAI LEEWARD WATERS-
330 AM HST TUE DEC 18 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST
THURSDAY. 

* WINDS AND SEAS...EAST WINDS TO 25 AND ROUGH SEAS TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
621 
WHHW70 PHFO 190131
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
331 PM HST TUE DEC 18 2012

...HAZARDOUS WINDS AND SEAS TO CONTINUE...

.STRONG HIGH PRESSURE NORTH OF THE STATE WILL CONTINUE TO PRODUCE
STRONG WINDS AND ROUGH SEAS ACROSS THE AREA.

PHZ116-119>121-123-124-191445-
/O.CAN.PHFO.GL.W.0006.000000T0000Z-121219T0400Z/
/O.EXA.PHFO.SC.Y.0056.000000T0000Z-121221T0400Z/
KAIWI CHANNEL-MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-
BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS-
331 PM HST TUE DEC 18 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT AND ROUGH SEAS TO 14
  FEET.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ110-111-113>115-117-118-122-191445-
/O.CON.PHFO.SC.Y.0055.000000T0000Z-121221T0400Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS-
331 PM HST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WIND AND SEAS...EAST WINDS 25 TO 30 KT AND ROUGH SEAS TO 14
  FEET.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

PHZ112-191445-
/O.CON.PHFO.SC.Y.0056.000000T0000Z-121221T0400Z/
KAUAI LEEWARD WATERS-
331 PM HST TUE DEC 18 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY.

* WINDS AND SEAS...EAST WINDS 25 TO 30 KT AND ROUGH SEAS TO 14 FEET.

* TIMING...THROUGH THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BURKE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 16, 10:00 AM HST, 5 hours 12 minutes earlier.

Area forecast discussion, Dec 16, 10:00 AM HST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
1000 AM HST SUN DEC 16 2012

.SYNOPSIS...
UNSEASONABLY STRONG AND GUSTY TRADE WINDS WILL INCREASE ON MONDAY AS
HIGH PRESSURE BUILDS NORTH OF THE ISLANDS. SHOWERS WILL BE FOCUSED
OVER WINDWARD AND MAUKA AREAS BUT WILL BE PERIODICALLY CARRIED OVER
TO LEEWARD SECTIONS OF THE SMALLER ISLANDS ON THE TRADES. TRADE
WINDS ARE EXPECTED TO DECREASE SOMEWHAT DURING THE SECOND HALF OF
THE WORK WEEK.

&&

.DISCUSSION...
THE RATHER STRONG AND GUSTY TRADE FLOW IN PLACE TODAY WILL INCREASE
ON MONDAY. A 1029 MB HIGH SITTING 800 MILES NORTHEAST OF THE STATE
HAS BEEN MAINTAINING A PRESSURE GRADIENT AROUND 4 MB BETWEEN BUOYS
51101 AND 51003 FOR THE PAST 24 HOURS. THIS IS FAIRLY IMPRESSIVE FOR
DECEMBER...BUT AS HIGH PRESSURE CONSOLIDATES AND BUILDS NORTH OF THE
STATE ON MONDAY...EXPECT THE GRADIENT TO TIGHTEN 1 OR 2 MB AND THE
RESULTING TRADE WINDS TO INCREASE A NOTCH. RIGHT NOW...A WIND
ADVISORY IS CURRENTLY IN PLACE FOR HALEAKALA SUMMIT...AND WE WILL
LIKELY BE EXPANDING THE ADVISORY TO COVER PORTIONS OF THE BIG ISLAND
AND MAUI COUNTY BY MONDAY MORNING. THE STRONG TRADES WILL HOLD INTO
TUESDAY.

THE ISLANDS LIE BETWEEN A WEAK BAND OF SHOWERS THAT PASSED THROUGH
LAST NIGHT AND ANOTHER A COUPLE HUNDRED MILES TO THE NORTHEAST.
EXPECT SHOWERS TO REMAIN LARGELY CONFINED TO WINDWARD SLOPES TODAY
WITH RELATIVELY DRY CONDITIONS LEEWARD. THE BAND WILL MOVE IN
TONIGHT...BRINGING AMPLE SHOWERS TO WINDWARD AREAS...WHILE LEEWARD
AREAS OF THE SMALLER ISLANDS EXPERIENCE PASSING SHOWERS. THERE ARE
PLENTIFUL SHOWER- BEARING CUMULUS CLOUDS IN THE UPWIND TRADE WIND
FLOW...AND FORECAST MODELS SUGGEST AN ACTIVE SHOWER PATTERN THROUGH
WEDNESDAY.

TRADE WINDS WILL DECREASE DURING THE SECOND HALF OF THE WORK WEEK.
THE DETAILS STILL ARE NOT CLEAR DUE TO DISAGREEMENTS IN THE
MODELS...BUT WINDS WILL AT LEAST BE DOWN A NOTCH. A TYPICAL TRADE
WIND SHOWER PATTERN IS IN STORE.

&&

.AVIATION...
STRENGTHENING HIGH PRESSURE N OF THE AREA WILL DRIVE STRONG TRADE
WINDS ACROSS THE AREA...WITH WINDS INCREASING ON MONDAY.
THEREFORE...AIRMET TANGO IS POSTED FOR BOTH MODERATE LOW LEVEL
TURBULENCE FROM S THRU W OF ISLAND TERRAIN...AND FOR LOCALIZED
STRONG SUSTAINED SURFACE WINDS. NEITHER OF THESE AIRMETS WILL BE
LIFTED IN THE FORESEEABLE FUTURE.

AT THE TERMINALS...VFR CONDITIONS WILL PREVAIL. THE STRONG TRADES
WILL DELIVER BRIEF ISOL MVFR CIG/VIS IN SHRA TODAY...BUT A LOOSELY
ORGANIZED BAND OF SHOWERY LOW CLOUDS ABOUT 250 MILES E OF MOST
ISLANDS IS MOVING W AT 25 TO 30 MPH. THE ARRIVAL OF THE BAND BY THIS
EVENING WILL LIKELY RESULT IN TEMPO MVFR CIG/VIS AND ISOL IFR
CIG/VIS IN SHRA OVER WINDWARD SLOPES...AND POSSIBLY AT PHLI/PHTO.

&&

.MARINE...
TRADE WIND SPEEDS AND SEAS WILL REMAIN NEAR OR ABOVE THE SMALL CRAFT
ADVISORY /SCA/ CRITERIA ACROSS ALL WATERS AT LEAST THROUGH TUESDAY
AFTERNOON. INCREASING TRADES MAY PRODUCE GALE CONDITIONS IN
SOME OF THE WINDIER AREAS...SUCH AS THE ALENUIHAHA AND PAILOLO
CHANNELS...MAALAEA BAY AND NEAR SOUTH POINT...STARTING MONDAY. GALE
WARNINGS MAY BE POSTED LATER TODAY.

THE STRONG TRADES WILL ALSO MAINTAIN ELEVATED ROUGH SURF ALONG
WINDWARD FACING REEFS/BEACHES INTO THE NEW WEEK...WITH BUILDING SURF
EXPECTED DUE TO THE INCREASING TRADES STARTING MONDAY. AS A
RESULT...THE HIGH SURF ADVISORY FOR EAST FACING SHORES REMAINS IN
EFFECT THROUGH TUESDAY AFTERNOON. WITH THE TRADES REMAINING ROBUST
DURING THE MIDDLE OF NEXT WEEK...AN EXTENSION OF THIS ADVISORY IS
POSSIBLE.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 600 PM HST THIS EVENING FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 600 PM HST TUESDAY FOR ALL HAWAIIAN
WATERS.

HIGH SURF ADVISORY UNTIL 600 PM HST TUESDAY FOR EAST FACING SHORES
OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND.

&&

.DISCUSSION AND MARINE...WROE
.AVIATION...BIRCHARD

Nearby

Gale Warnings in Hawaii, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.